Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 210, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 15, 2005, 8:54 PM CDT for Mobile County, Alabama. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2005, 8:54 PM CDT (01:54 UTC)
- Expired
- Jun 15, 2005, 9:46 PM CDT
- In force
- 52 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
County Mobile County, AL
The radar
The Mobile radar (KMOB), 11 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 1.9 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2115 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1572 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 160157 SVRMOB ALC097-160245- /O.NEW.KMOB.SV.W.0210.050616T0154Z-050616T0245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 856 PM CDT WED JUN 15 2005 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MOBILE COUNTY IN SOUTHWEST ALABAMA * UNTIL 945 PM CDT * AT 856 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR SARALAND TO NEAR WILMER...AND MOVING SOUTHEAST AT 15 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... CHICKASAW AND SEMMES BY 900 PM CDT WHISTLER AND PRICHARD BY 910 PM CDT COCHRANE BRIDGE AND BIG CREEK LAKE DAM BY 915 PM CDT ALONG AIRPORT BLVD IN MOBILE BY 930 PM CDT THESE ARE DANGEROUS STORMS. IF YOU ARE IN THE PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THESE STORMS HAVE PASSED. LAT...LON 3087 8802 3085 8838 3059 8836 3056 8802 $$
2 follow-up statements
000 WWUS54 KMOB 160230 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 929 PM CDT WED JUN 15 2005 ALC097-160245- /O.CON.KMOB.SV.W.0210.000000T0000Z-050616T0245Z/ MOBILE AL- 929 PM CDT WED JUN 15 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 945 PM CDT FOR CENTRAL MOBILE COUNTY... AT 929 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NEAR LADD STADIUM TO SEVEN HILLS...AND MOVING SOUTH AT 15 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... TILLMANS CORNER BY 940 PM CDT MOBILE GREYHOUND PARK...THEODORE AND DEES BY 945 PM CDT THESE ARE DANGEROUS STORMS. IF YOU ARE IN THE PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THESE STORMS HAVE PASSED. LAT...LON 3087 8802 3085 8838 3051 8839 3055 8803 $$
000 WWUS54 KMOB 160246 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 945 PM CDT WED JUN 15 2005 ALC097-160251- /O.EXP.KMOB.SV.W.0210.000000T0000Z-050616T0245Z/ MOBILE AL- 945 PM CDT WED JUN 15 2005 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MOBILE COUNTY HAS BEEN ALLOWED TO EXPIRE AT 945 PM CDT... AT 945 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATED A LINE OF SHOWERS AND THUNDERSTORMS FROM SOUTH OF DEES TO SOUTH OF THEODORE AND MOVING SOUTH AT 15 MPH. ALTHOUGH THESE STORMS HAVE WEAKENED BELOW SEVERE LIMITS...DANGEROUS CLOUD TO GROUND LIGHTNING...HEAVY DOWNPOURS...AND WIND GUSTS TO NEAR 40 MPH ARE POSSIBLE THROUGH 11 PM AS THESE STORMS PUSH SOUTHWARD TOWARD THE ALABAMA COAST. THESE STORMS ARE EXPECTED TO REACH DAUPHIN ISLAND BY 1030 PM CDT. LAT...LON 3087 8802 3085 8838 3051 8839 3055 8803 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:50 PM CDT, 5 hours 4 minutes earlier.
Area forecast discussion, Jun 15, 3:50 PM CDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 350 PM CDT WED JUN 15 2005 .SHORT TERM (TONIGHT AND THURSDAY)... MAIN CONCERN IN THE IMMEDIATE SHORT TERM PERIOD CONCERNS THE STRENGTH OF THE LATE AFTERNOON/EARLY EVENING ISOLATED TO SCATTERED THUNDERSTORMS THAT DEVELOP. BETTER COVERAGE OF STORMS IS EXPECTED TO BE ACROSS THE COASTAL COUNTIES OF AL EASTWARD ACROSS THE WESTERN FL PANHANDLE INTO EXTREME SOUTH CENTRAL AL ALONG THE SEABREEZE...AND INLAND JUST SOUTH OF THE SLOW MOVING/STALLING COLD FRONT THAT EXTENDS FROM CENTRAL MS EASTWARD ACROSS CENTRAL AL. THAT FRONT MAY SETTLE A LITTLE FURTHER SOUTH TONIGHT...BUT IS EXPECTED TO HANG UP JUST NORTH OF THE COAST TONIGHT INTO THURSDAY. STEEPER SFC TO FREEZING LEVEL LAPSE RATES OF ABOUT 7.4C COMBINED WITH A RICH THETA-E/HIGH MIXING RATIO LOW LEVEL ENVIRONMENT (SFC-900 MB AVG 16 G/KG) ARE AMONG SOME OF THE KEY PARAMETERS THAT SUGGEST A HIGHER POTENTIAL FOR WET MICROBURSTS THROUGH EARLY EVENING WHERE WE SEE ELEVATED CORES SETTING UP IN ISOLATED STRONGER STORMS. WE HAVE ALREADY SEEN A 40 MPH GUST AT HURLBURT FIELD NEAR MARY ESTHER FL FROM THE OUTFLOW OF A STRONGER CELL TO THE WEST BETWEEN 2 AND 230 PM CDT...NOT SEVERE BUT STRONG ENOUGH TO KNOCK DOWN A FEW TREE LIMBS AROUND THE MARY ESTHER COMMUNITY. THE STORMS SHOULD WEAKEN BY 03Z WITH THE LOSS OF DAYTIME HEATING. MOISTURE BY TOMORROW WILL BE CONFINED TO THE LOWEST LAYERS...DEEP ENOUGH TO LIMIT SHOWER/THUNDERSTORM ACTIVITY TOMORROW. /05 && .LONG TERM (THURSDAY NIGHT THROUGH NEXT WEDNESDAY)... DIDNT MAKE MANY CHANGES TO THE LONG TERM PACKAGE WE INHERITED FROM THE MIDSHIFT. WE KEPT SCATTERED POPS GOING FRIDAY ACROSS THE WESTERN AREAS GIVEN THE GFS/NAM CONTINUE TO ADVERTISE A MIDLEVEL SHORTWAVE DRIVING SOUTHEAST OUT OF ARKANSAS FRIDAY...POSSIBLY WORKING INTO OUR WESTERN ZONES DURING THE AFTERNOON. /05 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 75 96 72 90 / 20 10 10 30 PENSACOLA 77 95 75 90 / 30 10 10 20 DESTIN 78 93 76 87 / 30 10 10 20 EVERGREEN 70 96 67 89 / 20 10 10 20 WAYNESBORO 68 96 67 90 / 20 10 10 40 CAMDEN 68 96 67 89 / 20 10 10 30 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. &&
Hazardous weather outlook, Jun 15, 6:00 AM CDT, 14 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CDT WED JUN 15 2005 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-151700- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 600 AM CDT WED JUN 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...SOUTHEAST MISSISSIPPI AND THE EXTREME WESTERN PORTION OF THE FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS OR SEVERE WEATHER IS EXPECTED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS OR SEVERE WEATHER IS EXPECTED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGERS IS NOT ANTICIPATED THROUGH TONIGHT.
In the hours before
Special weather statement, Jun 15, 5:06 PM CDT, 3 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 506 PM CDT WED JUN 15 2005 ALZ053-055-056-152245- CONECUH-MONROE-CLARKE- INCLUDING THE CITIES OF...MONROEVILLE... 506 PM CDT WED JUN 15 2005 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER CONECUH...MONROE AND CLARKE COUNTIES... AT 502 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 8 MILES WEST OF WINN TO 2 MILES NORTHWEST OF BERMUDA...AND MOVING SOUTHEAST AT 5 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... MONROEVILLE...ALLEN...SUGGSVILLE...BERMUDA...WEST MONROEVILLE AND CLAIBORNE THROUGH 545 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jun 15, 6:30 PM CDT, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 630 PM CDT WED JUN 15 2005 ALZ052-053-062-160000- UPPER BALDWIN-WASHINGTON-CLARKE- 630 PM CDT WED JUN 15 2005 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER SOUTHEAST WASHINGTON...SOUTH CLARKE AND NORTHWEST BALDWIN COUNTIES... AT 630 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM ABOUT 6 MILES SOUTHWEST OF CARLTON OR 3 MILES NORTHEAST OF MCINTOSH...AND MOVING SOUTHEAST AT 25 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... BLACKSHER...TENSAW...LATHAM AND RABUN THROUGH 700 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Jun 15, 7:10 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 710 PM CDT WED JUN 15 2005 ALZ052-059-061-062-160045- UPPER BALDWIN-UPPER MOBILE-ESCAMBIA-WASHINGTON- 710 PM CDT WED JUN 15 2005 ...STRONG THUNDERSTORMS ARE BEING DETECTED OVER SOUTHEAST WASHINGTON...NORTH BALDWIN...NORTHEAST MOBILE...AND MOVING INTO WESTERN ESCAMBIA COUNTIES... AT 710 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM NEAR REDTOWN TO NEAR CALVERT...AND MOVING SOUTHEAST AT 15 MPH. THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...REDTOWN...FORT STODDARD...POARCH...LOTTIE...CARNEY...AND AREAS ALONG I65 ACROSS NORTH BALDWIN COUNTY THROUGH 745 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.
Local storm report, Jun 15, 7:23 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
723 PM CDT WED JUN 15 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM LIGHTNING NAVARRE BEACH 30.38N 86.86W
06/15/2005 ESCAMBIA FL EMERGENCY MNGR
A 40-45 YEAR OLD MALE WAS STRUCK AND KILLED BY LIGHTNING
WHILE WALKING ON THE BEACH.
&&
GBSpecial weather statement, Jun 15, 8:00 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 800 PM CDT WED JUN 15 2005 ALZ061-160130- UPPER MOBILE- 800 PM CDT WED JUN 15 2005 ...A STRONG THUNDERSTORM IS BEING DETECTED OVER NORTH MOBILE COUNTY... AT 800 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM JUST WEST OF BUCKS...AND MOVING SOUTH AT 20 MPH. THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... SALCO...TURNERVILLE...CHUNCHULA...AXIS...CELESTE AND CREOLA THROUGH 830 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 40 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD ALSO PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jun 15, 8:38 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 838 PM CDT WED JUN 15 2005 ALZ061-160230- UPPER MOBILE- INCLUDING THE CITIES OF...DOWNTOWN MOBILE... 838 PM CDT WED JUN 15 2005 ...A CLUSTER OF STRONG THUNDERSTORMS OVER NORTH MOBILE COUNTY IS MOVING SOUTH TOWARD MOBILE... AT 838 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS FROM NEAR SATSUMA TO NEAR WILMER...AND MOVING SOUTH AND SOUTHEAST AT 15 MPH. THESE STORMS WILL AFFECT AREAS IN AND AROUND... WILMER...SARALAND...OAK GROVE...KUSHLA...SEMMES...BIG CREEK LAKE AND THE NORTHERN PORTIONS OF MOBILE THROUGH 930 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 40 MPH...WHICH COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 7:31 PM CDT | Severe Thunderstorm Warning | MOB | Washington | 21 min |
| Jun 15, 9:21 PM CDT | Special Marine Warning | MOB | 54 min | |
| Jun 15, 10:21 PM CDT | Special Marine Warning | MOB | 54 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.